Format

Send to

Choose Destination
Pharmacotherapy. 2018 Nov 29. doi: 10.1002/phar.2198. [Epub ahead of print]

A Rare Case of Levetiracetam and Drug-Induced Idiopathic Aseptic Meningitis in a Pediatric Patient.

Author information

1
Cooper University Hospital, Camden, New Jersey.
2
Hovnanian Children's Hospital at Hackensack Meridian Health, Hackensack, New Jersey.
3
Ernest Mario School of Pharmacy at Rutgers University, Piscataway, New Jersey.

Abstract

Levetiracetam (LEV) is a pyrrolidine derivative antiepileptic medication used for the treatment of seizures in pediatric and adult patients. We report a case of probable LEV-induced aseptic meningitis in a 13-year-old girl. The patient received LEV for a generalized seizure disorder and presented with symptoms 5 days after medication initiation. Ten days after LEV initiation, the patient presented to the hospital for further management. During her hospital course, infectious etiologies were ruled out with clinical and diagnostic testing. Upon discontinuation of LEV, the patient's symptoms resolved. Although select antiepileptic medications have been associated with drug-induced aseptic meningitis (DIAM), to date, no reports have been published about DIAM following the administration of LEV. We describe and categorize the probability of DIAM in association with LEV, as observed in a patient case.

KEYWORDS:

adverse reactions; anticonvulsants; aseptic; drug-related side effects; meningitis

PMID:
30488976
DOI:
10.1002/phar.2198

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center